Alert archive / New York / Wind Chill Advisories in 2009

Wind Chill Advisory 10, NWS Buffalo, NY

March 1, 2009Allegany County, Cattaraugus County, Chautauqua County, New York

NWS Buffalo, NY issued this wind chill advisory at Mar 1, 2009, 3:12 PM EST for Allegany County, Cattaraugus County, Chautauqua County, New York. It took effect at Mar 2, 2009, 3:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2009, 3:12 PM EST (20:12 UTC)
In effect from
Mar 2, 2009, 3:00 AM EST
Expired
Mar 2, 2009, 7:26 AM EST
In force
4 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 76 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 012012
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
312 PM EST SUN MAR 1 2009

...A VERY COLD NIGHT ACROSS THE REGION...

.DEEPENING LOW PRESSURE MOVING NORTHEASTWARD FROM THE CAROLINAS IS
EXPECTED TO REACH THE COAST OF MAINE BY MONDAY EVENING AND DRAW
ARCTIC AIR SOUTHWARD ACROSS WESTERN AND CENTRAL NEW YORK. WINDS
WILL INCREASE ALSO IN RESPONSE TO THE TIGHTENING PRESSURE GRADIENT
ON THE WEST SIDE OF THE STORM.

NYZ019>021-020415-
/O.NEW.KBUF.WC.Y.0010.090302T0800Z-090302T1400Z/
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
312 PM EST SUN MAR 1 2009

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST MONDAY. 

A COLD NORTHERLY FLOW OF ARCTIC AIR WILL COMBINE WITH
STRENGTHENING NORTHERLY WINDS OVERNIGHT TO PRODUCE AREAS WHERE
WIND CHILL READING WILL DROP TO COLDER THAN MINUS 15 DEGREES.
WINDS WILL INCREASE TO AN AVERAGE OF 15 TO 20 MPH WITH GUSTS CLOSE
TO 30 ACROSS HIGHER TERRAIN.

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS
USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE
COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT
WWW.WEATHER.GOV/BUFFALO.

$$

SAGE
3 follow-up statements
000 
WWUS41 KBUF 020245
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
945 PM EST SUN MAR 1 2009

...A VERY COLD NIGHT ACROSS THE REGION...

.DEEPENING LOW PRESSURE MOVING NORTHEASTWARD FROM THE CAROLINAS
IS EXPECTED TO REACH THE COAST OF MAINE BY MONDAY EVENING AND
DRAW ARCTIC AIR SOUTHWARD ACROSS WESTERN AND CENTRAL NEW YORK.
WINDS WILL INCREASE ALSO IN RESPONSE TO THE TIGHTENING PRESSURE
GRADIENT ON THE WEST SIDE OF THE STORM.

NYZ019>021-021045-
/O.CON.KBUF.WC.Y.0010.090302T0800Z-090302T1400Z/
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
945 PM EST SUN MAR 1 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST
MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST
MONDAY. 

A COLD NORTHERLY FLOW OF ARCTIC AIR WILL COMBINE WITH
STRENGTHENING NORTHERLY WINDS OVERNIGHT TO PRODUCE AREAS WHERE
WIND CHILL READING WILL DROP TO COLDER THAN MINUS 15 DEGREES.
WINDS WILL INCREASE TO AN AVERAGE OF 15 TO 20 MPH WITH GUSTS
CLOSE TO 30 ACROSS HIGHER TERRAIN.

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS
USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE
COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT
WWW.WEATHER.GOV/BUFFALO.

$$
000 
WWUS41 KBUF 020902
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
402 AM EST MON MAR 2 2009

...A VERY COLD NIGHT ACROSS THE REGION...

.A DEEP STORM SYSTEM MOVING UP THE MIDDLE ATLANTIC COAST WILL
PRODUCE BRISK NORTHERLY WINDS ACROSS THE REGION EARLY THIS
MORNING. THESE WINDS WILL COMBINE WITH TEMPERATURES IN THE SINGLE
DIGITS AND LOWER TEENS TO PRODUCE DANGEROUSLY LOW WIND CHILL
VALUES. 

NYZ019>021-021400-
/O.CON.KBUF.WC.Y.0010.000000T0000Z-090302T1400Z/
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
402 AM EST MON MAR 2 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

NORTHERLY WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES IN
THE SINGLE DIGITS AND LOWER TEENS EARLY THIS MORNING TO PRODUCE
WIND CHILL VALUES OF 10 TO 15 BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS
USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE
COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT
WWW.WEATHER.GOV/BUFFALO.

$$

RSH
000 
WWUS41 KBUF 021226
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
726 AM EST MON MAR 2 2009

NYZ019>021-021330-
/O.CAN.KBUF.WC.Y.0010.000000T0000Z-090302T1400Z/
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
726 AM EST MON MAR 2 2009

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND
CHILL ADVISORY. 

AS OF 725 AM...WIND CHILL READINGS ARE ABOVE ADVISORY CRITERIA AND
SHOULD CONTINUE TO CLIMB AS TEMPERATURES SLOWLY WARM THIS
MORNING...THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

$$

JJR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind chill advisory went out at Mar 1, 12:54 PM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 1, 12:54 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1254 PM EST SUN MAR 1 2009

.SYNOPSIS...
MARCH WILL COME IN LIKE A LAMB TODAY...ALBEIT IT A COLD ONE...AS
HIGH PRESSURE OVER QUEBEC WILL CONTINUE TO FEED SEASONABLY COLD AIR
ACROSS OUR REGION. CONDITIONS WILL THEN DETERIORATE LATER TODAY INTO
MONDAY AS A VERY COLD NORTHERLY FLOW WILL BECOME ESTABLISHED BETWEEN
HIGH PRESSURE OVER THE UPPER GREAT LAKES...AND A DEEPENING STORM
ALONG THE EAST COAST. WHILE SITES EAST OF LAKE ONTARIO COULD GET
SOME SNOW FROM THE PERIPHERY OF THE COASTAL STORM...A LARGE PORTION
OF OUR REGION WILL EXPERIENCE LAKE SNOWS OFF LAKE ONTARIO.

&&

.NEAR TERM /THROUGH TONIGHT/...
945 AM UPDATE...
PREVIOUS FORECAST IN GREAT SHAPE AT THIS TIME. STRATUS IS
BEGINNING TO ERODE A BIT AT THIS TIME WITH MOST CLOUDINESS AT THIS
TIME CONCENTRATED OVER THE FAR WEST ZONES AND THE NIAGARA
PENINSULA. ALOS OVER THE EASTERN FINGER LAKES. WE EXPECT MORE
EROSION LATE MORNING TO EARLY AFTERNOON. PARTLY SUNNY WILL WORK
FOR MOST AREAS...MOSTLY SUNNY JEFFERSON AND LEWIS COUNTIES.
FLURRIES PRECIPITATING OUT OF THE STRATUS LAYERS SHOULD DISSIPATE
BEFORE NOON. TEMPERATURES ARE RIGHT ON TRACK.

AN EARLIER UPDATE AND ORIGINAL 4 AM PACKAGE NEAR TERN DISCUSSION
CAN BE FOUND IMMEDIATELY BELOW.

508 AM UPDATE...BASED ON LOW CLOUDS EXPANDING SOUTH OF LAKE
ONTARIO AND THE DEVELOPMENT OF A FEW FLURRIES THE PAST COUPLE OF
HOURS...HAVE DONE A MINI UPDATE TO THE FORECAST TO BETTER REFLECT
THESE DEVELOPMENTS.

IN THE NEAR TERM PERIOD...SURFACE HIGH PRESSURE WILL REMAIN DRAPED
FROM QUEBEC AND ONTARIO TO THE NORTHERN PLAINS...WHILE DEVELOPING
LOW PRESSURE OVER THE SOUTHEASTERN STATES MOVES TO THE CAROLINA
COAST BY LATE TODAY...THEN LIFTS NORTHEAST TO A POSITION OFFSHORE OF
NEW JERSEY BY LATE TONIGHT. IN BETWEEN THESE TWO SYSTEMS...WESTERN
AND CENTRAL NEW YORK WILL REMAIN LOCKED IN A NORTHERLY FLOW OF
UNSEASONABLY COLD AIR THROUGH THE PERIOD.

WHILE THIS MORNING SHOULD TURN OUT TO BE PARTLY TO MOSTLY SUNNY WITH
THE BULK OF THE MOISTURE FROM THE AFOREMENTIONED COASTAL SYSTEM
CONFINED TO OUR SOUTH AND EAST...THIS WILL HAVE A TENDENCY TO CHANGE
THIS AFTERNOON AS AN UPPER TROUGH PIVOTS SOUTHEASTWARD FROM ONTARIO
INTO THE LOWER GREAT LAKES. WITH TIME...THE COMBINATION OF LIFT AND
COOLING TEMPERATURES ALOFT ASSOCIATED WITH THIS FEATURE WILL HELP TO
RAISE THE HEIGHT OF OUR CAPPING INVERSION FROM 2 KFT TO AROUND 5
KFT...WHICH IN TURN WILL ALLOW FOR A GREATER LAKE RESPONSE OFF OF
LAKE ONTARIO. THIS WILL INITIALLY COME IN THE FORM OF AN INCREASE
IN LOW CLOUDS THIS AFTERNOON SOUTH OF LAKE ONTARIO...WITH THE
CHANCE OF SOME SNOW SHOWERS ARRIVING LATER IN THE DAY ACROSS FAR
WESTERN NY STATE AS THE COLD AIR DEEPENS AND THE UPPER TROUGH AXIS
GETS A LITTLE CLOSER. ACCORDINGLY...HAVE INSERTED SOME LOW CHANCE
POPS ACROSS THE NIAGARA FRONTIER TO COVER THIS POSSIBILITY.

TONIGHT...THE COLD AIR WILL CONTINUE TO DEEPEN AS THE UPPER TROUGH
AXIS MOVES OVERHEAD...AND THIS WILL ALLOW INVERSION HEIGHTS TO CLIMB
A LITTLE FURTHER TO AROUND 6 TO 7 KFT...ENOUGH TO ALLOW FOR THE
DEVELOPMENT OF AN DECENT SNOW GROWTH REGION BELOW THE INVERSION.
COMBINED WITH THE LOSS OF DIURNAL HEATING AND INCREASING AMOUNTS OF
CONVERGENCE ALONG THE SOUTH SHORE OF THE LAKE...THESE FACTORS SHOULD
LEAD TO THE DEVELOPMENT OF FAIRLY WIDESPREAD SNOW SHOWERS ACROSS THE
FIRST TWO TIERS OF ZONES SOUTH OF LAKE ONTARIO. AS SUCH...HAVE
BOOSTED TONIGHTS POPS TO THE LOW CATEGORICAL RANGE FOR AREAS ALONG
AND NORTH OF THE NEW YORK STATE THRUWAY...WITH THE VALUES THEN
TAPERING OFF TO THE MID TO HIGH CHANCE RANGE ACROSS THE WESTERN
SOUTHERN TIER. AT THIS POINT...IT APPEARS THAT ACCUMULATIONS
SHOULD REMAIN ON THE MINOR SIDE GIVEN THE SHORT FETCH ACROSS THE
LAKE AND RELATIVELY COLD LOW-LEVEL TEMPERATURES...WITH GENERALLY
1-3 EXPECTED IN THE MOST PERSISTENT SNOWS.

MEANWHILE ACROSS THE EASTERN LAKE ONTARIO REGION...THE BACK EDGE
OF THE PRECIPITATION SHIELD ASSOCIATED WITH THE COASTAL LOW MAY
EVENTUALLY SPREAD FAR ENOUGH WEST TO BRING A CHANCE OF SNOW
SHOWERS TO JEFFERSON AND LEWIS COUNTIES BY LATE TONIGHT. FOR THIS
REASON...CHANCE POPS HAVE ALSO BEEN INSERTED INTO THE FORECAST FOR
THESE TWO COUNTIES AS WELL.

AS FOR TEMPERATURES...TEMPS SHOULD CONTINUE TO COOL STRAIGHT THROUGH
THE PERIOD WITH THE APPROACHING UPPER TROUGH AND INCREASING
NORTHERLY LOW-LEVEL FLOW ON THE BACKSIDE OF THE DEVELOPING COASTAL
LOW...WITH 925 MB TEMPS FALLING FROM THE -10 TO -13C TODAY TO THE
-15 TO -17C RANGE BY LATE TONIGHT...AND 850 MB READINGS DROPPING
FROM -4 TO -8C TO THE -18 TO -20C RANGE BY THE END OF THE PERIOD.
THIS SHOULD TRANSLATE INTO TODAYS HIGHS ONCE AGAIN STRUGGLING TO
GET MUCH ABOVE THE LOWER HALF OF THE 20S...AND TONIGHTS LOWS
FALLING INTO THE ZERO TO 10 ABOVE RANGE. THESE READINGS ARE VERY
CLOSE TO THE NAM-BASED MOS TEMPERATURE FORECASTS...WHICH HAVE
BEEN HANDLING TEMPERATURES IN THIS COLD AIRMASS THE BEST BY FAR OVER
THE PAST 24 HOURS.

GIVEN THE AFOREMENTIONED EXPECTED LOW TEMPS AND FORECAST
NORTHERLY WINDS OF 10-20 MPH TONIGHT...IT IS POSSIBLE THAT SOME
LOCATIONS ACROSS THE SOUTHERN TIER COULD SEE WIND CHILL READINGS
APPROACHING -15F LATER TONIGHT...WHICH IS THE THRESHOLD FOR WIND
CHILL ADVISORIES IN THAT PARTICULAR AREA. WILL HOLD OFF ON ANY FLAGS
FOR NOW GIVEN THE MARGINAL NATURE OF THE EXPECTED WIND CHILLS AND
THE POTENTIAL THAT WINDS COULD BE LIGHTER THAN CURRENTLY
FORECAST...THOUGH THE DAY SHIFT WILL NEED TO KEEP A CLOSE EYE ON
THIS.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
THIS WILL BE A COLD PERIOD ACROSS OUR REGION AS A DEEP TROUGH OVER
THE GREAT LAKES WILL GRADUALLY FILL AND LIFT AWAY TO THE NORTHEAST.
TEMPERATURES TO START THE PERIOD ON MONDAY WILL AVERAGE ABOUT 20
DEGREES F BELOW NORMAL...AND THIS WILL SUPPORT WIDESPREAD LAKE
EFFECT SNOW SHOWERS OFF LAKE ONTARIO THAT WILL LAST INTO THE DAY
TUESDAY. THE DETAILS...

OUR REGION WILL BE CAUGHT BETWEEN TWO LARGE SYNOPTIC SYSTEMS ON
MONDAY. STRONG HIGH PRESSURE WILL BE CENTERED OVER THE UPPER GREAT
LAKES WHILE A MAJOR COASTAL STORM IS FORECAST TO TRACK FROM THE NEW
JERSEY COAST TO THE GULF OF MAINE. THIS TRACK WILL SPARE ANY OF OUR
COUNTIES FROM GETTING A MAJOR DUMP OF SYNOPTIC SNOW...ALTHOUGH A
SMALL ACCUMULATION OF AN INCH OR TWO WILL BE POSSIBLE FOR SITES EAST
OF LK ONTARIO.

WHILE WE WILL NOT BE DIRECTLY IMPACTED BY THE COASTAL STORM...WE
WILL MOST CERTAINLY BE INDIRECTLY AFFECTED AS THE RESULTING
NORTHERLY FLOW OF VERY COLD AIR WILL CROSS LAKE ONTARIO. H85 TEMPS
OF -20C WILL COMBINE WITH A WELL ALIGNED NORTHERLY UPSLOPE FLOW TO
PRODUCE PLENTY OF CLOUDS ACROSS THE REGION ALONG WITH WIDESPREAD
LAKE EFFECT SNOW SHOWERS. AS IS THE CASE WITH ANY NORTHERLY CROSS
FETCH FLOW...THE LAKE SNOWS WILL BE MULTI-BAND IN NATURE. THIS WILL
MEAN A BROAD BRUSH OF LAKE EFFECT WITH GENERALLY NUISANCE SNOWFALL
AMOUNTS OF 1 TO 3 INCHES DURING THE DAY MONDAY WITH ADDITIONAL
ACCUMS MONDAY NIGHT. THE HIGHEST ACCUMS ARE EXPECTED TO BE FOUND
FROM GENESEE COUNTY EASTWARD ACROSS MONROE...LIVINGSTON...WAYNE AND
ONTARIO COUNTIES.

AS MENTIONED...TEMPS MONDAY WILL BE QUITE COLD. MERCURY READINGS
WILL LIKELY NOT MAKE IT OUT OF THE TEENS DURING WITH SINGLE DIGITS
READINGS TO FOLLOW MONDAY NIGHT. GUSTY NORTHERLY WINDS DURING THIS
TIME WILL PRODUCE WIND CHILLS RANGING FROM THE SINGLE DIGITS TO AS
COLD AS 10 TO 15 BELOW (MON NIGHT). THIS WILL HAVE TO BE MONITORED
AS WIND CHILL ADVISORIES MAY BE NEEDED AS THE EVENT NEARS.

ON TUESDAY...THE DEEP COASTAL LOW WILL BE MAKING ITS WAY ACROSS THE
CANADIAN MARITIMES WHILE THE STRONG SFC HIGH WILL BE MAKING ITS WAY
DOWN ACROSS THE OHIO VALLEY. THIS WILL ALLOW OUR FLOW TO BACK TO
THE NORTHWEST AND EVENTUALLY WILL LOWER THE POTENTIAL FOR WIDESPREAD
LAKE SNOWS AS THE CAP WILL LOWER AND THE FETCH WILL TARGET AREAS
GENERALLY SOUTHEAST OF THE LAKE...EAST OF ROCHESTER. THE CORE OF THE
COLDEST AIR WILL BE LIFTING AWAY AS WELL...SO WHILE TUESDAY WILL BE
ANOTHER COLD DAY...MERCURY READINGS SHOULD BE ABLE TO AT LEAST CLIMB
INTO THE MID 20S (UPPER TEENS-LOW 20S EAST OF LK ONTARIO).

THE SFC RIDGE WILL THEN CROSS OUR REGION TUESDAY NIGHT AND WEDNESDAY
WITH LAKE SNOWS CONTINUING TO BE MORE WIDESPREAD TO THE SOUTHEAST OF
LK ONTARIO. THE BULK OF THE REGION THOUGH WILL EXPERIENCE SOME
PARTIAL CLEARING WITH TEMPERATURES GRADUALLY RECOVERING TO LESS
ANOMALOUS VALUES.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
UNLIKE THE FIRST HALF OF THE WEEK...THIS PERIOD WILL FEATURE A
NOTICEABLE WARMING TREND AS A FLATTER H5 FLOW WILL BECOME
ESTABLISHED OVER THE COUNTRY. THIS WILL ALLOW MORE PACIFIC BASED AIR
TO WORK ITS WAY ACROSS GREAT LAKES REGION...WITH OUR TEMPERATURES
FORECAST TO CLIMB TO ABOVE NORMAL VALUES FOR LATE IN THE WEEK AND
NEXT WEEKEND.

WHILE WE WILL EXPERIENCE A WARMING TREND...IT WILL COME AT A PRICE
AS A PAIR OF SYSTEMS ARE EXPECTED TO MOVE FROM THE SOUTHERN PLAINS
ACROSS THE OHIO VALLEY TO OUR REGION. MEDIUM RANGE GUIDANCE PACKAGES
ARE NOT CLOSE IN TRYING TO TIME OR EVEN ESTABLISH A WELL DEFINED
TRACK FOR THESE FEATURES...ALTHOUGH THEY (ECMWF/GEFS) DO AGREE ON
THE LIKELIHOOD OF THEIR EXISTENCE. THIS MAKES SENSE IN TERMS OF
PATTERN RECOGNITION AS WELL. A SPLIT FLOW OUT WEST WITH ENERGY BEING
EJECTED ACROSS THE ROCKIES SUPPORTS LEE SIDE CYCLOGENESIS...WITH THE
SYSTEMS EVENTUALLY WORKING THEIR WAY INTO OUR FORECAST AREA.

WILL THUS HAVE TO BROAD BRUSH THE POTENTIAL FOR PRECIPITATION DURING
THIS PERIOD. THE LOW CONFIDENCE IN THE TIMING OF THE PCPN WILL BE
FURTHER COMPLICATED BY A DIURNAL TEMP TREND THAT COULD SUPPORT MIXED
PRECIPITATION. FROM THIS VANTAGE POINT...RAIN SHOWERS WOULD PROBABLY
BE MORE LIKELY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL ACROSS MOST OF THE AREA DURING THE
REMAINDER OF THE AFTERNOON EXCEPT FOR SOME MVFR CIGS OVER THE FAR
WEST AND EASTERN FINGER LAKES REGION WITH SOME TRAPPED MOISTURE
UNDERNEATH A SUBSIDENCE INVERSION. COLD AIR WILL DEEPEN ACROSS THE
AREA TONIGHT AND PERSIST THROUGH MONDAY AS A COASTAL LOW MOVES
NORTHEAST FROM THE CAROLINAS. THE COLD AIR WILL BE DEEP ENOUGH AND
THE LOW LEVEL SOUNDINGS UNSTABLE ENOUGH TO PRODUCE LAKE EFFECT
SNOW SOUTH OF LAKE ONTARIO. WITH THE UPSLOPE FLOW MOST AREAS WILL
LIKELY END UP WITH MVFR TO IFR CIGS AND IFR VSBYS. WINDS WILL BE
ON THE INCREASE AS WELL WITH SURFACE GUSTS INTO THE 20S MONDAY.

THE WESTERN FRINGE OF THE SYNOPTIC SNOW FROM THE COAST LOW MAY
WORK ITS WAY AS FAR WEST AS WATERTOWN.

OUTLOOK...
MONDAY NIGHT AND TUESDAY...MVFR/IFR CONDITIONS IN SNOW SHOWERS
SOUTH AND SOUTHEAST OF LAKE ONTARIO.
WEDNESDAY...VFR...WITH MVFR/IFR CONDITIONS IN SNOW SHOWERS SOUTH
OF LAKE ONTARIO.
THURSDAY...VFR.
FRIDAY...VFR.

&&

.MARINE...
SMALL CRAFT ADVISORIES HAVE BEEN RAISED FOR LAKE ONTARIO.

THE NEXT COUPLE DAYS WILL BECOME QUITE UNSETTLED ACROSS LAKE ONTARIO
AS A TIGHT SFC PRESSURE GRADIENT WILL BECOME ESTABLISHED. WHILE HIGH
PRESSURE OVER QUEBEC TODAY WILL GENERATE MODERATE NORTHERLIES ACROSS
THE LAKE...THE WINDS WILL FRESHEN LATE TODAY INTO MONDAY.

LAKE ONTARIO WILL BECOME SITUATED BETWEEN STRONG HIGH PRESSURE OVER
THE UPPER GREAT LAKES AND A DEEPENING STORM SYSTEM OFF THE EAST
COAST TONIGHT AND MONDAY. THIS WILL RESULT IN FRESH TO STRONG
NORTHERLIES WHICH WILL BECOME MORE NORTHWESTERLY BY MONDAY EVENING.
WAVES DURING THIS PERIOD WILL BUILD TO AS HIGH AS 7 FEET...MAINLY IN
THE NEARSHORE WATERS.

MODERATE TO FRESH NORTHWESTERLIES WILL THEN BE IN PLACE MONDAY NIGHT
AS HIGH PRESSURE WILL DRIFT FROM THE UPPER GREAT LAKES TO THE OHIO
VALLEY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND CHILL ADVISORY FROM 3 AM TO 9 AM EST MONDAY FOR
     NYZ012>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM EST
         TUESDAY FOR LOZ042>044.

&&

SYNOPSIS...RSH
NEAR TERM...JJR/SAGE
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR/SAGE
MARINE...RSH
Hazardous weather outlook, Mar 1, 5:30 AM EST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
530 AM EST SUN MAR 1 2009

NYZ001>006-010>014-019>021-085-021030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
530 AM EST SUN MAR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG STORM SYSTEM WILL MAKE ITS WAY UP ALONG THE NORTHEAST
COAST ON MONDAY...AND THIS WILL PRODUCE GUSTY NORTHERLY WINDS
ACROSS OUR REGION. THE COLD NORTHERLY WINDS WILL PICK UP MOISTURE
OFF LAKE ONTARIO AND PRODUCE WIDESPREAD LAKE SNOWS OVER THE
MAJORITY OF WESTERN NEW YORK MONDAY INTO TUESDAY. SNOWFALL AMOUNTS
OF 1 TO 3 INCHES CAN BE EXPECTED ACROSS MUCH OF WESTERN NEW YORK
MONDAY AND AGAIN MONDAY NIGHT...WITH THE HIGHEST AMOUNTS EXPECTED
OVER THE GENESEE VALLEY AND FINGER LAKES REGIONS.

THE WIDESPREAD LAKE SNOWS WILL BE ACCOMPANIED BY VERY COLD WIND
CHILL VALUES...PARTICULARLY MONDAY NIGHT WHEN WIND CHILLS OF 10 TO
15 BELOW ZERO WILL BE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-021030-
JEFFERSON-LEWIS-
530 AM EST SUN MAR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DEEPENING LOW PRESSURE WILL MAKE ITS UP ALONG THE NORTHEAST COAST
ON MONDAY. SNOWFALL ALONG THE WESTERN PERIPHERY OF THIS STORM
SYSTEM COULD RESULT IN MINOR SNOW ACCUMULATIONS MONDAY AND MONDAY
NIGHT...BUT SIGNIFICANT ACCUMULATIONS SHOULD REMAIN TO OUR EAST.

ALONG WITH THE POTENTIAL FOR A LITTLE SNOW...GUSTY NORTH TO
NORTHWEST WINDS WILL PRODUCE WIND CHILL VALUES OF 10 TO 20 BELOW
ZERO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-021030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
530 AM EST SUN MAR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 4:10 AM ESTSmall Craft AdvisoryBUF59 hr

Nearby

Wind Chill Advisories in New York, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.